Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Feb 9, 2015, 2:41 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Feb 9, 2015, 9:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 2:41 AM MST (09:41 UTC)
- In effect from
- Feb 9, 2015, 9:00 AM MST
- Expired
- Feb 10, 2015, 2:41 AM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2479 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
014 WWUS75 KRIW 090941 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MST MON FEB 9 2015 ...HIGH WINDS WILL BE POSSIBLE OVER PARK COUNTY INTO TUESDAY... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WEST WINDS ALOFT WILL PRODUCE CONDITIONS FAVORABLE FOR HIGH WINDS. THE THREAT OF HIGH WINDS MAY CONTINUE INTO TUESDAY MORNING. WYZ002-003-092300- /O.UPG.KRIW.HW.A.0006.150209T1500Z-150210T1500Z/ /O.NEW.KRIW.HW.W.0006.150209T1600Z-150210T1700Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 241 AM MST MON FEB 9 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 AM MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WINDS WILL INCREASE TODAY AND LIKELY BECOME STRONG THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATER MONDAY NIGHT. * WIND...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75 MPH. * IMPACTS...DAMAGING WINDS ARE POSSIBLE. TRAVEL MAY BECOME HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A BLOW OVER THREAT WILL EXIST FOR TRAVELERS ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
2 follow-up statements
373 WWUS75 KRIW 092153 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 253 PM MST MON FEB 9 2015 ...HIGH WINDS PROBABLY OVER PARK COUNTY THROUGH TUESDAY MORNING... .A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WEST WINDS ALOFT WILL PRODUCE CONDITIONS FAVORABLE FOR HIGH WINDS. THE THREAT OF HIGH WINDS WILL CONTINUE INTO TUESDAY MORNING. WYZ002-003-101100- /O.CON.KRIW.HW.W.0006.000000T0000Z-150210T1700Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 253 PM MST MON FEB 9 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM MST TUESDAY. * SUMMARY AND TIMING...WINDS WILL INCREASE THIS AFTERNOON...BECOMING STRONG THIS EVENING AND THROUGH THE EARLY MORNING PERIOD. * WIND...WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 TO 75 MPH. * IMPACTS...DAMAGING WINDS ARE POSSIBLE. TRAVEL MAY BECOME HAZARDOUS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A BLOW OVER THREAT WILL EXIST FOR TRAVELERS ALONG HIGHWAY 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
475 WWUS75 KRIW 100941 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 241 AM MST TUE FEB 10 2015 WYZ002-003-101045- /O.CAN.KRIW.HW.W.0006.000000T0000Z-150210T1700Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 241 AM MST TUE FEB 10 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NOT LONGER EXPECTED SO THE HIGH WIND WARNING HAS BEEN CANCELLED. WIND GUSTS TO 40 MPH ARE STILL POSSIBLE INTO THIS MORNING AROUND CLARK. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Feb 8, 10:10 PM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Feb 8, 10:10 PM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1010 PM MST SUN FEB 8 2015 .SHORT TERM...TONIGHT THROUGH MONDAY (ISSUED AT 220 PM MST) MOST AREAS WILL SEE DECREASING WINDS TONIGHT. LOWS SHOULD BE WARMER THAN LAST NIGHT. CLOUDS WILL START TO INCREASE ACROSS THE WESTERN MOUNTAINS WITH AREAS OF LIGHT SNOW DEVELOPING OVER THE HIGHER PEAKS LATE. SNOW WILL PICK UP ACROSS THE WEST IN THE MORNING AND CONTINUE THROUGH THE DAY. A WINTER WEATHER ADVISORY FOR SNOW HAS BEEN ISSUED FOR THE MOUNTAINS OF TETON COUNTY AND YELLOWSTONE NATIONAL PARK. THE SURFACE PRESSURE GRADIENT WILL INCREASE WITH STRONG WINDS ALOFT COMBINING FOR POTENTIAL HIGH WINDS IN PARK COUNTY. WINDS WILL BE HIGHER ACROSS THE SOUTH AND EAST WITH WARMER TEMPERATURES. A HIGH WIND WATCH IS IN EFFECT FOR PARK COUNTY. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY SHORTWAVE AND ASSOCIATED COLD FRONT IS PUSHING QUICKLY EAST OF THE DIVIDE TO START THIS PERIOD WITH A LOT OF WIND AND MAINLY MOUNTAIN PCPN. ACCUMULATING SNOWFALL WILL CONTINUE IN THE NW MTNS THROUGH THE EVENING BEFORE WINDING DOWN. POTENTIAL FOR HIGH WIND CONTINUES THROUGH MONDAY NIGHT WITH STRONG MID LEVEL FLOW BEING FORCED DOWN BEHIND THE SHORTWAVE. WRF CROSS SECTION SHOWS SOME MTN WAVE ACTION AND VERY STRONG 50-60KT+ FLOW WORKING ITS WAY DOWN TO NEAR OR AT THE VALLEY FLOW DURING THE EVENING. BRIEF PERIOD OF STRONG WINDS MAY ALSO WORK THEIR WAY DOWN FROM DUBOIS AND CROWHEART TO THE WIND RIVER BASIN FOR A FEW HOURS MONDAY EVENING BEHIND THE SHORTWAVE. MULTIPLE SHORTWAVES IN GENERAL NW FLOW AFFECT THE AREA TUESDAY AND TUESDAY NIGHT. ONE SHORTWAVE MOVES JUST TO OUR SW WITH SOME IMPACT IN THE SWRN CORNER. ANOTHER WEAKER SHORTWAVE AND COLD FRONT MOVE INTO THE NORTH TUESDAY WITH A GOOD CHANCE OF SNOW IN THE NRN MOUNTAINS AND A CHANCE OF LOWER ELEVATION RAIN SHOWERS TUE AND SNOW SHOWERS TUE NIGHT. PROBABLY SUB-ADVISORY AMOUNTS IN THE NRN MOUNTAINS BUT 3-6 INCHES IS CERTAINLY POSSIBLE TUE INTO TUESDAY NIGHT. NRN PLAINS SHORTWAVE PUSHES COLD FRONT INTO THE FAR NORTH TUESDAY AND POSSIBLY AS FAR SOUTH AS CENTRAL WYO LATE TUE INTO TUE EVENING. STRONG NORTH WIND A DISTINCT POSSIBILITY IN NRN JOHNSON COUNTY TUESDAY BEHIND THE FRONT. RIDGE THEN TAKES CONTROL OF THE WEATHER FROM THE MIDDLE PART OF THE WEEK ONWARD TO NEARLY THE END OF THE MEDIUM RANGE WITH VERY MILD MID LEVEL TEMPS DEVELOPING ONCE AGAIN. 40S AND 50S FOR MOST AREAS WITH A COUPLE 60S POSSIBLY CROPPING UP IN THE FULLY MIXED AREAS. MOUNTAINS WILL BE IN THE 30S AND 40S WITH SOME 50S IN THE LOWER EAST SLOPE FOOTHILLS IN THE THURSDAY THROUGH SATURDAY TIMEFRAME. 12Z ECMWF HAS COME AROUND TO THE GFS 12Z RUN WITH A SHORTWAVE DROPPING DOWN INTO THE PACNW SUNDAY NIGHT WITH THE LEADING EDGE OF THE SYSTEM BEGINNING TO IMPACT THE NW AND NRN REACHES. STILL LOW CONFIDENCE WITH THIS DEVELOPMENT WITH EACH MODEL AND EACH MODEL RUN CHANGING CONSIDERABLY. UNTIL THEN THOUGH...DRY WEDNESDAY THROUGH THE DAY SUNDAY WITH GENERALLY ABOVE TO MUCH ABOVE NORMAL TEMPERATURES AND NO SIGNIFICANT WIND. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL OCCUR THROUGH THE PERIOD. WIND SPEEDS WILL INCREASE OVER THE AREA MONDAY MORNING THROUGH EARLY MON EVENING. KCOD WILL SEE A GUSTY WIND THROUGH 06Z TUE. THERE WILL BE AREAS OF LOW LEVEL WIND SHEAR OVER AND NEAR THE EAST SLOPES OF THE MOUNTAINS MONDAY MORNING THROUGH 01Z TUESDAY. ISOLATED RAIN SHOWERS MONDAY AFTERNOON FOR THE LOWER ELEVATIONS. SOME SNOW OVER THE HIGHER PEAKS OF THE MOUNTAINS MONDAY INTO MONDAY NIGHT WITH AREAS OF MVFR CONDITIONS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS UNTIL 12Z. CLOUDS WILL LOWER OVER THE WEST AS RAIN AND SNOW DEVELOPS AFTER 13Z WITH MVFR AND IFR CONDITIONS PREVAILING BY 18Z. KRKS AIRPORT WILL SEE VFR CONDITIONS PREVAIL WITH A GUSTY WIND MONDAY...DECREASING BY 02Z TUE. POSSIBLE SHOWERS IN THE VCNTY MONDAY AFTERNOON UNTIL 02Z TUE. THE KJAC AIRPORT WILL BE IMPACTED BY ADVERSE WEATHER CONDITIONS THROUGH MUCH OF MONDAY. CONDITIONS AT KJAC WILL IMPROVE SOME BY 03Z TUE. && .FIRE WEATHER... SNOW WILL RETURN TO THE WEST WITH INCREASING WIND EAST OF THE CONTINENTAL DIVIDE. SNOWFALL OF 6 TO 12 INCHES EXPECTED IN THE MOUNTAINS OF TETON COUNTY AND YELLOWSTONE NATIONAL PARK...OTHER MOUNTAIN AREAS OF THE WEST CAN EXPECT 3 TO 7 INCHES. OVER THE EAST SLOPES OF THE ABSAROKA MOUNTAINS AND CODY FOOTHILLS...ANOTHER HIGH WIND EVENT IS POSSIBLE. MUCH OF THE EAST WILL SEE INCREASED WEST TO SOUTHWEST WINDS. THE WINDY AREAS SHOULD SEE FAIR TO GOOD SMOKE DISPERSAL...WHILE AREAS OF THE WEST WILL HAVE POOR SMOKE DISPERSAL WITH LOW STRATUS CLOUDS. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY MORNING THROUGH TUESDAY MORNING WYZ002-003. WINTER WEATHER ADVISORY FROM 8 AM MONDAY TO 2 AM MST TUESDAY WYZ001-012. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...AR FIRE WEATHER...C.BAKER
Hazardous weather outlook, Feb 8, 2:23 PM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 223 PM MST SUN FEB 8 2015 WYZ001>020-022>030-091430- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 223 PM MST SUN FEB 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. ...HIGH WIND WATCH FOR PARK COUNTY MONDAY AND MONDAY NIGHT... ...WINTER WEATHER ADVISORY FOR TETON COUNTY AND YELLOWSTONE NATIONAL PARK MONDAY AND MONDAY NIGHT... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...SNOW MAY RETURN TO WESTERN MOUNTAINS AND VALLEYS. RAIN CHANGING TO SNOW WILL BE POSSIBLE MONDAY AFTERNOON FOR THE WESTERN VALLEYS. WINDS WILL INCREASE EAST OF THE CONTINENTAL DIVIDE WITH HIGH WINDS POSSIBLE IN PARK COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.